EconPapers    
Economics at your fingertips  
 

Efficient rules for probabilistic assignment

Patrick Harless

Journal of Mathematical Economics, 2019, vol. 84, issue C, 107-116

Abstract: We propose an algorithm to construct sd-efficient probabilistic allocations of objects. Our algorithm proceeds in discrete rounds and distributes probability shares of objects sequentially yielding two natural degrees of freedom: selection rules governing the choice of objects in each round and distribution rules governing the dispensation of probability shares. The transparent procedure tightly connects properties of the rule to these choices making it ideally suited for practical applications. First proving that the algorithm identifies all sd-efficient allocations, we apply the technique to obtain a surprising and “decentralized” representation of the serial rule. Further applications construct new sd-efficient rules.

Keywords: Probabilistic assignment; sd-efficiency; Claims algorithm; Serial rule (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406819300795
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:84:y:2019:i:c:p:107-116

DOI: 10.1016/j.jmateco.2019.07.006

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:mateco:v:84:y:2019:i:c:p:107-116